You are logged in as an admin user. This page is cached for performance until Sat, 13 Aug 2022 18:33:29 GMT. Preview latest contents by clicking Refresh.
Logout

Michael Bracy

Founder
Policy in Focus
Michael Bracy is an advocate, strategist and entrepreneur who works at the intersection of emerging technologies, culture and public policy.  A partner in the Washington, DC based Government and Public Affairs firm Bracy Tucker Brown & Valanzano, Michael has worked on issues including energy assistance, strengthening and protecting noncommercial radio, net neutrality and media ownership.  As Founder Emeritus of the non-profit Future of Music Coalition, Michael spent fifteen years bridging the gap between the music community and policymakers.  His platform at BTBV has allowed him to work with and represent a wide range of other cultural leaders including American Ballet Theatre, NPR, Native Public Media, Colorado Creative Industries and Fractured Atlas. Through a new platform, Policy in Focus, Michael is extending his work with cultural leaders into strategies to help documentary filmmakers maximize the impact of their films in the Washington policy sphere.
 
With a background in college radio, professional video and digital production and eighteen years as a partner in the independent record label Misra Records, Michael has experienced the transformation in the cultural industries both as an advocate and an active member of the marketplace. This combined experience as an entrepreneur, activist and advocate has helped inform his understanding of how public policy impacts these communities today and could be more effective in the future.  A great believer in the power of networks, Michael has been a driving force behind a host of conferences, retreats and events including the Future of Music Policy Summit, 2015 Music Cities Convention and the upcoming Building a Music Capital conference at Georgetown University. He also speaks often at conferences and universities including serving as a Music Industry Advisor/Lecturer at Georgetown University, his alma mater.
 
Michael lives in Arlington, VA with his wife of 24 years and three teenaged children.
 

Sessions in which Michael Bracy attends

Tuesday 25 September, 2018

Time Zone: (GMT-08:00) Pacific Time (US & Canada)
9:15 AM
9:15 AM
Keynote: Molly Thompson
30 minutes, 9:15 AM - 9:45 AM

Cinerama Dome - Theater

Keynote

Molly Thompson, A+E Networks (Participant)

6:00 PM
6:00 PM
Opening Night Party
2 hours, 6:00 PM - 8:00 PM

Pickford Center for Motion Picture Study - Back Lot

Wednesday 26 September, 2018

Time Zone: (GMT-08:00) Pacific Time (US & Canada)
9:45 AM
9:45 AM
What Does Advocacy for Documentary Look Like?
1 hour 30 minutes, 9:45 AM - 11:15 AM
Signup required

Film L.A. - Meeting Room

Panel

Joe Berlinger, Third Eye Motion Picture Co. (Participant)

Caty Chattoo, Center for Media & Social Impact, American University School of Communication (Participant)

Gordon Quinn, Kartemquin Films (Participant)

Jack Lerner, UCI Law Intellectual Property, Arts, & Technology Clinic (Moderator)

11:30 AM
11:30 AM

Cinerama Dome - Theater

Presentation

Caty Chattoo, Center for Media & Social Impact, American University School of Communication (Participant)

12:45 PM
12:45 PM
Creative Distribution and Audience Engagement Post-Cambridge Analytica: A Look at Changing Strategies, Roles, Demands and Data
1 hour 30 minutes, 12:45 PM - 2:15 PM
Signup required

Arena Cinelounge - Theater

Presentation

Sonja Henrici, Scottish Documentary Institute (Moderator)

Jon Reiss, Hybrid Cinema (Moderator)

1:30 PM
1:30 PM
Regional Sustainability Models
1 hour 30 minutes, 1:30 PM - 3:00 PM

ArcLight Hollywood - Theater 8

Panel

Ben Fowlie, Points North Institute (Participant)

Jax Deluca, National Endowment for the Arts (Participant)

Erica Ginsberg, The D-Word (Participant)

Ken Jacobson, Freelance (Moderator)

Tim Horsburgh, Kartemquin (Participant)

PJ Raval, Unraval Pictures (Participant)

3:45 PM
3:45 PM
NEH Funding: Tips from Filmmakers and the NEH
1 hour 30 minutes, 3:45 PM - 5:15 PM
Signup required

Pickford Center for Motion Picture Study - Linwood Dunn Theater

Panel

David Weinstein, NEH (Moderator)

Jason Cohn, Bread and Butter Films (Participant)

Arwen Curry, Worlds of Ursula K. Le Guin (Participant)

Lyn Goldfarb, Lyn Goldfarb Productions (Participant)

sally rubin, Holler Home Productions; Chapman University (Participant)

Alison Sotomayor, MOXIE MEDIA PRODUCTIONS (Participant)

Ashley York, USC (Participant)

5:00 PM
5:00 PM
Keynote: Chi-hui Yang
30 minutes, 5:00 PM - 5:30 PM

Cinerama Dome - Theater

Keynote

Chi-hui Yang, Ford Foundation (Participant)

Thursday 27 September, 2018

Time Zone: (GMT-08:00) Pacific Time (US & Canada)
11:30 AM
11:30 AM
Impact Producers Convening
1 hour, 11:30 AM - 12:30 PM
Signup required

LACE (Los Angeles Contemporary Exhibitions) - Gallery

Convening

Sonya Childress, Firelight Media (Moderator)

Jamie Dobie, Peace is Loud (Moderator)

4:00 PM
4:00 PM
Role of Documentary in the Public Sphere
1 hour 30 minutes, 4:00 PM - 5:30 PM
Signup required

Pickford Center for Motion Picture Study - Linwood Dunn Theater

Panel

Caty Chattoo, Center for Media & Social Impact, American University School of Communication (Moderator)

Jeffrey Jones, Peabody Awards (Participant)

Cara Mertes, Moving Image Exploration, Ford Foundation (Participant)

Marcia Smith, Firelight Media (Participant)

6:00 PM
6:00 PM
Closing Night Party
1 hour 15 minutes, 6:00 PM - 7:15 PM

Pickford Center for Motion Picture Study - Back Lot

Share this